MAUDE Adverse Event Report: DEVILBISS HEALTHCARE LLC DEVILBISS; GENERATOR, OXYGEN, PORTABLE

DEVILBISS HEALTHCARE LLC DEVILBISS; GENERATOR, OXYGEN, PORTABLE
Model Number 1025DS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Devilbiss healthcare received a medwatch report ((b)(4)) stating that an oxygen concentrator was in use at 10 lpm when the end user lit a cigarette, sustained burns on his right upper arm, a six-inch blister on his right forearm, multiple burns on his chest, bilateral flanks and abdomen and burned hair on his beard.The device contains several warnings against smoking during use, both on the product itself and in the instructions for use.The on-product warnings include a large, clear "no smoking" icon, and a clear "no open flame" icon as well.The instructions for use warn against smoking during use in several places, in several languages, including the following verbiage: "oxygen causes rapid burning.Do not smoke while your oxygen concentrator is operating, or when you are near a person utilizing oxygen therapy.Smoking during oxygen therapy is dangerous and is likely to result in facial burns or death.Do not allow smoking within the same room where the oxygen concentrator or any oxygen carrying accessories are located.If you intend to smoke, you must always turn the oxygen concentrator off, remove the cannula and leave the room where either the cannula or mask or the oxygen concentrator is located.If unable to leave the room, you must wait 10 minutes after you have turned off the oxygen concentrator before smoking.Oxygen makes it easier for a fire to start and spread.Do not leave the nasal cannula or mask on bed coverings or chair cushions if the oxygen concentrator is turned on but not in use.The oxygen will make the materials flammable.Turn the oxygen concentrator off when not in use to prevent oxygen enrichment.Keep the oxygen concentrator and cannula at least 2 m (6.5 feet) from hot, sparking objects or naked sources of flame.Open flames during oxygen therapy are dangerous and are likely to result in fire or death.Do not allow open flames within 2 m (6.5 feet) of the oxygen concentrator or any oxygen carrying accessories.Drive devilbiss oxygen concentrators are equipped with a fire mitigating outlet fitting that prevents propagation of fire into the unit." the manufacturer concludes, based on the information provided, that the oxygen concentrator did not malfunction, and the use error of smoking during use caused the adverse event.Devilbiss healthcare will file an update if additional information becomes available.
 
Additional Manufacturer Narrative
The previously submitted report had lacking or incorrect information in section d4 udi.Section d4 has been updated with the correct information.The device manufacturer date in section h4 was incorrect or missing in the previous report therefore h4 has been updated with the correct information.

Brand Name
DEVILBISS
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
DEVILBISS HEALTHCARE LLC
100 devilbiss drive
somerset PA 15501
Manufacturer (Section G)
DEVILBISS HEALTHCARE LLC
100 devilbiss drive
somerset PA 15501
Manufacturer Contact
jess bohrer
100 devilbiss drive
somerset, PA 15501
5169984600
MDR Report Key19209349
Report Number2515872-2024-00025
Device Sequence Number18178433
Product Code CAW
UDI-Device Identifier00885304022466
UDI-Public(01)00885304022466(21)A241090188DS
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1025DS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer12/29/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date12/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale